Chronic Vomiting? (new to forum)

New Topic Post Reply Printable Version
[ << Previous Thread | Next Thread >> ]

chirstain009
New Member


Date Joined Feb 2009
Total Posts : 7
   Posted 2/27/2009 2:54 AM (GMT -7)   
Hello everyone,

I've just started using the forum, and I'm really very excited about it. I'm 23 years old, and was diagnosed with SLE 5 years ago. (CNS, pneumonitis & nephritis, back pain dx ankylosing spondalitis) I have amazingly supportive friends and family, but I don't have anyone to talk to who has lupus, and as supportive as people can be, they (thankfully) never really understand because they've never been there.

I've been suffering from chronic vomiting for the past year and half. My doctors have simply attributed it to a combination of medication and my central nervous system involvement, but had no actual solution for the problem. Almost everyday, often more than once, I start to over salivate, feel some slight tightness in my stomach, and proceed to produce puke pyrotechnics. I keep track of what I eat, how I'm feeling everyday, environmental factors, and there's not rhyme or reason to it. Not to mention thats its extremely inconvenient; previously I would have said embarassing, but I've adjusted. I'm a Ph.D candidate, and lecturer at a university, and had the pleasure of overhearing one of my students encourage another to sign up for one of my courses, and then refer to me as the 'hot, puking professor' at a campus coffee shop yesterday. I'm fairly certain it was meant mostly as a compliment, but its not exactly the reputation I'd choose to proceed me. In addition, I struggle to keep my weight up (a nutritionist has me on a 3500 calorie a day diet), and the vomiting makes it much more difficult. Its also causing damage to my esophagus, and wearing the enamel off of my teeth. If anyone knows anything about this, or has any secrets on how to stop it, I would be so grateful.

Peace,
Chirstain

Butterflake
Forum Moderator


Date Joined Jun 2006
Total Posts : 1548
   Posted 2/27/2009 5:43 AM (GMT -7)   
Hi Christain. Welcome to our forum! I'm really sorry you contracted SLE at such a young age, but I do know others on our forum in their early 20s. Regardless, everyone here is willing to listen, share and support. I have nausea almost daily and docs think mine is also medication. I take another med, phenegren (aka promethazine) to avoid the puke pyrotechnics (great phrase). Yep, take one med to counteract the other, but it works for me. I also try hot herbal tea. Ginger helps nausea too. I'm sure you've tried all this. I hope you see a GI doc soon, 'cause your vomiting is really out of control. No one likes to visit the GI doc. I recently had to visit for diarrhea I've had for months due to the Cellcept I take. I'd rather be checked through your end, thank you very much.  BTW congrats on the educational achievements prof!! Love, Butterflake 

Systemic Lupus ('05), depression, diabetes, fibro, gerd, hypertension, IBS, sleep apnea  Rx: Cellcept, plaquenil, prednisone, celebrex, lisinopril, actos, lipitor, nexeum, prozac, seroquel, wellbutrin, actonel, tylenol arthritis, neurontin, phenegren, flexeril, vit C, multi vit, flaxseed oil.  Acupuncture  "Welcome to lupus, where the strange is ordinary and nothing is normal." Donna 
 


jhmom
Veteran Member


Date Joined Oct 2004
Total Posts : 2244
   Posted 2/27/2009 9:16 AM (GMT -7)   
HI Chirstain, welcome. Bless your heart, that sounds terrible. I agree with Donna, I think you should see a GI doctor.

I pray you find some relief soon!
Stacie
Trust in the Lord with all thine heart, and lean not unto thine own understanding ~ Proverbs 3:5 ~

DX: Lupus, Sjogrens, Raynaud's, Hashimoto's and Celiac Disease
RX: Imuran, Plaquenil, Methotrexate, Flexeril, Piroxicam, Levoxyl, Folic Acid, Folgard OS (B12), Vitamin D-50,000 IU, Darvocet (as needed) and magic mouthwash (for mouth sores)


Barbara Lee
Veteran Member


Date Joined Sep 2003
Total Posts : 2889
   Posted 2/27/2009 10:39 AM (GMT -7)   
Hi Christian:

I'm sorry to hear you have lupus at such a young age. I wanted to welcome you to the forum and say you'll meet lots of great ppl here.

I'm sorry to hear about the vomiting I too vomit all the time. I take zofran for my nausea and vomiting. Possibly you could contact your doctor and get some. It works really well, it's one of the meds they use in chemo patients. I started using zofran when I started taking cytoxan for my lupus.

I'd also suggest you see a GI doctor too maybe they can offer up something else. I'd have them check you for gastroparesis, I have that and I need to be very careful in how much I put into my stomach at one time.

Again welcome to the forum and looking forward to getting to know you better.

Take Care,
Barbara
dx fibro, SLE, glaucoma, cateracts, bells palsy, depression, migraine headaches, gastreopaersis, chronic anemia, RA,MDS (Blood Cancer). Tons of meds.


SmurfyShadow
Veteran Member


Date Joined Dec 2008
Total Posts : 2386
   Posted 2/28/2009 12:08 AM (GMT -7)   
Hi, Welcome this group. It can be caused due to medications or something more serious. Have you tried to pin point when you vomit? LIke me for example, I always vomited chronically within 1-2 hours of taking Imuran. We finally figured out it was the imuran, after a month. Also, I would see a GI doctor as well as your specialist doctor for your autoimmune disease.
 
Smurfy Shadow
 
DX: Wegener's Disease, Migraines, Diabetese Type II, PCOS, Lactose Intolerant, Benign Heart Murmer, Depression, Asthma, Asperger's Syndrome, Necrotizing Gramultous Inflamation in eye, A.D.D., Acid Reflux
 
Medications: CellCept, Prednisone, Tri Nessa, Percocet, Metformin, Prilosec, Protonix, Zantac, Advair, Cingulair, Albuterol, Calcium + Vitamin D


jhmom
Veteran Member


Date Joined Oct 2004
Total Posts : 2244
   Posted 3/1/2009 11:38 AM (GMT -7)   
Hi Chirstain,

I was reading on a website and ran across this and thought I would post it for you since you are currently having this problem. I hope it helps

www.geocities.com/issymissy/facts4p.html#target_gastro_here look under #3 gastrointestinal


#3 The Gastrointestinal System:

is the largest system in the human body, and therefore can understandably be affected to a great extent in lupus patients.

Gastritis -- inflammation of the stomach lining and intestinal walls -- caused by excessive production of digestive acids, results in many gastrointestinal problems:

* severe bloating
* excessive gas and retention of gas
* nausea with and without vomiting
* spastic stomach: uncontrollable vomiting/dry heaves/inablity to "hold anything down"
Stacie
Trust in the Lord with all thine heart, and lean not unto thine own understanding ~ Proverbs 3:5 ~

DX: Lupus, Sjogrens, Raynaud's, Hashimoto's and Celiac Disease
RX: Imuran, Plaquenil, Methotrexate, Flexeril, Piroxicam, Levoxyl, Folic Acid, Folgard OS (B12), Vitamin D-50,000 IU, Darvocet (as needed) and magic mouthwash (for mouth sores)

New Topic Post Reply Printable Version
Forum Information
Currently it is Wednesday, December 07, 2016 11:26 AM (GMT -7)
There are a total of 2,734,158 posts in 301,185 threads.
View Active Threads


Who's Online
This forum has 151309 registered members. Please welcome our newest member, waterfall79.
342 Guest(s), 9 Registered Member(s) are currently online.  Details
momto2boys, Tagier, Hungrydude, Scaredy Cat, White Bird, pmm73, maria2016, quincy, Tall Allen


Follow HealingWell.com on Facebook  Follow HealingWell.com on Twitter  Follow HealingWell.com on Pinterest
Advertisement
Advertisement

©1996-2016 HealingWell.com LLC  All rights reserved.

Advertise | Privacy Policy & Disclaimer